SYNTHES GMBH MULTIFUNCTION ROD FOR INSERTION INSTS; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Back to Search Results |
| Catalog Number |
03.168.010 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/12/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j sales representative.H3, h4, h6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2023 while extracting the anti rotation screw from fns system the multifunction the rod tip was broken off in the ar screw.A needle driver was used to grab the screw and extract.No surgical delay.Procedure and patient outcome were unknown.This report is for one (1) multifunction rod for insertion instruments.This is report 1 of 1 for complaint (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4, h4.A manufacturing record evaluation was performed for the finished device 03.168.010-us lot #97p6702, and no non-conformances were identified.Part #: 03.168.010-us lot #: 97p6702.Manufacturing site: balsthal.Release to warehouse date: 14-apr-2021.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that tip of the multifunction rod f/insertion instr has broken, the broken fragment was not returned.No others problems were found.A dimensional inspection was not performed for the multifunction rod f/insertion instr due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to excessive/unintended forces.The overall complaint was confirmed as the observed condition of the multifunction rod f/insertion instr would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.